Rated 4.6/5 based on 6 votes

Top
10
Doctor insights on: Can I Treat A Uti Without Antibiotics

Share
1

1
Can you treat a UTI naturally without antibiotics ? Is so how?

Can you treat a UTI naturally without antibiotics ? Is so how?

Some anecdotal...: Some have claim for years that cranberry juice could help fight a UTI due to changes in your bladder tissue that do not allow bacteria to grow as they need to. However, there is no clear scientific prove of this. Many healthy people's bodies fight the infection on its own but that is impossible to predict so in order to avoid complications antibiotics are recommended if having symptoms of UTI. ...Read more

Get help from a doctor now ›
Dr. Bennett Machanic
Board Certified
46 years in practice
47M people helped
Get help from a real doctor now
Continue
Dr. Martin Raff
1,484 doctors shared insights

Urinary Tract Infections (Definition)

A urinary tract infection (often called UTI) is most commonly caused by bacteria and usually refers to an infection in the bladder. Not all bacteria that grows from the urine represents an infection, so the need for antibiotics is determined by your ...Read more


Dr. Bennett Machanic
Board Certified
46 years in practice
47M people helped
Get help from a real doctor now
Continue
3

3
I've been on antibiotics for a week to treat a uti. Now it is the last day and my urine however has not cleared up, could it be more than a uti?!

I've been on antibiotics for a week to treat a uti. Now it is the last day and my urine however has not cleared up, could it be more than a uti?!

UTI: Don't know what you mean by "has not cleared up", but if you really have a persistent UTI you may have upper tract infection, an organism that was resistant to the antibiotic you were taking, something besides a direct UTI (an inflammatory process adjacent to and secondarily inflaming the urinary tract), or other issue. See a urologist or touch base again with your pcp. Good luck and get better. ...Read more

Get help from a doctor now ›
4

4
I got a course of antibiotics 2 weeks ago to treat a UTI but now the symptoms are back but this time really bad and my abdomen is swole?

I got a course of antibiotics 2 weeks ago to treat a UTI but now the symptoms are back but this time really bad and my abdomen is swole?

Bugs came back: Ask your doctor to try to do a culture and sensitivity study since may have a uncommon bacteria or one resistant to antibiotics. Also consider if there is a reason for you to have the UTI. Hygiene, mechanical, sex factors, etc. Work with a health care professional and you should be fine. ...Read more

Get help from a doctor now ›
Dr. Bennett Machanic
Board Certified
46 years in practice
47M people helped
Get help from a specialist now
Continue
5

5
I am taking cephalaxin antibiotics to treat a UTI. Been taking 4 per day for 7 days but when I go to toilet after 30 secs I need to go again any ideas?

I am taking cephalaxin antibiotics to treat a UTI. Been taking 4 per day for 7 days but when I go to toilet after 30 secs I need to go again any ideas?

Check culture: If you have a sense of voiding right after urinating it is a sign that the bladder is irritated. It is important to make sure that the urine culture the diagnosed the infection showed that cephalexin is appropriate to treat the infection. Otherwise another med may be better. Phenazopyridine may be helpful to decrease irritation if cephalexin is ok. Talk to your doctor ...Read more

Get help from a doctor now ›
6

6
Can I begin taking the pill for the first time whilst on a round of antibiotics (to treat a UTI) or should I wait until antibiotic treatment ends?

Can I begin taking the pill for the first time whilst on a round of antibiotics (to treat a UTI) or should I wait until antibiotic treatment ends?

Here are some ...: Most UTIs in females are uncomplicated, for which a 3-day course is usually sufficient, but for those with recurrence so-called honey-moon cystitis, a "self-testing - self-treatment" regimen can be implemented under professional supervision. More detail? See and ask Doc timely. Best wish ... ...Read more

Get help from a doctor now ›
7

7
I finished antibiotics to treat a UTI four days ago. Those antibiotics caused my hemorrhoid to flare and now I have tender nodes on that side of groin. What could be causing the tender nodes?

Infection: Usually enlarged inguinal nodes are due to a vaginal or vulvar infection. The tender nodes are not typically due to a hemorrhoid flare. Do you have any unusual vaginal discharge, genital 'lumps or bumps' or rashes? Ongoing. Urinary symptoms? If the tender nodes persist > 5-7 days, please see your doctor to get this checked out. ...Read more

Get help from a doctor now ›
9

9
Been sick for over a week with a dry/wet cough, very runny nose, and no apparent fever. OTC cold medicine has not worked, and I'm currently on antibiotics to treat a UTI (Bactrim I believe). I'm pretty sure this is more than just a cold, seeing how nothin

Been sick for over a week with a dry/wet cough, very runny nose, and no apparent fever. OTC cold medicine has not worked, and I'm currently on antibiotics to treat a UTI (Bactrim I believe). I'm pretty sure this is more than just a cold, seeing how nothin

See a doctor: you might need to see a doctor it could be a viral,allergy, or bacterial the physician will evaluate you and treat you properly you can use our virtual consult,live consult with one of our physician face to face and they can prescribed what is appropriate for you good luck ...Read more

Get help from a doctor now ›
10

10
Vaginal bleeding for two weeks, severe cramps I am 19 years old, been taking birth control for the past year, sexually active, and took antibiotics february 7th through the 14th to treat a uti. Starting on february 11th, I have had light to moderate bleed

You : You need to be seen immediately for this and evaluated. Bloody discharge with tissue, cramping, and pain are very concerning symptoms. Even though you are bleeding you should have a pregnancy test to rule out ectopic (tubal) pregnanc), and you should be tested for ongoing infection. Since you are having pain and bleeding you need to be seen immediately as an emergency. ...Read more

Get help from a doctor now ›
Dr. John Leander Po
1,120 doctors shared insights

Antibiotic (Definition)

An antibiotic is a medicine that slows, stops, or kills germs. The germs are usually bacteria causing an infection in a person, so the person uses antibiotics to help his body get ...Read more


Get more personalized answers directly from real doctors!

Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
46 years in practice
47M people helped
Continue
70,000 doctors available
Get health
Give health
Get a virtual consult with a top U.S. doctor
We'll donate a virtual consult to a charity of your choice

Because healthcare is a fundamental human right!
Get & Give now!
Find us on Facebook